Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


lypodistrophy
May 19, 2008

Dear Bob,

I have been diagnosed HIV + in March 2006. Have gone from 560 cd4 to 380 in a year time, I now this doesnt mean anything, but I am preparing my self for the meds. My Doctor told me that I would start with Truvada and efavirenz, and my question is whether this treatment would be also cause lypoathrophy or lypodistrophy (sorry I am translating from dutch)and I wuld like to aks whether do you recommend any other starting therapy,Luckily I have not tested resistent to any HIVmedicine. Bod thank you for doing what you do and to anybody that helps you doing it!

Claudio from Amsterdam

Response from Dr. Frascino

Hello Claudio from Amsterdam,

Truvada plus efavirenz (also called Atripla when combined into a single pill) is the regimen least likely to cause lipoatrophy and/or lipohypertrophy, based on the currently available scientific data. I would agree this is an excellent choice for a first regimen.

For additional information, check out The Body's Lipoatrophy Resource Center that can be easily accessed on The Body's homepage under the Quick Links heading. Also we now have an expert forum dedicated to facial wasting, which is manned by Dr. Gerald Pierone. He's a great guy and gives outstanding advice. Dr. Bob says check it out!

Dr. Bob



Previous
Pregant anf tested +, Scared lost Confused? Help
Next
Red Pimple-like Rashes on Body

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement